Alert archive / Minnesota / Frost Advisories in 2007
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 11, 2007, 2:04 PM CDT for 7 counties in Wisconsin; 13 counties in Minnesota. It took effect at Sep 12, 2007, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2007, 2:04 PM CDT (19:04 UTC)
- In effect from
- Sep 12, 2007, 3:00 AM CDT
- Expired
- Sep 12, 2007, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Benton County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 111904 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 204 PM CDT TUE SEP 11 2007 ...FROST ADVISORY FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT AND WEDNESDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FROM THE WEST TONIGHT. WINDS WILL BECOME LIGHT LATE THIS EVENING AND OVERNIGHT AND COMBINE WITH THE DRY AIRMASS TO ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S. AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE ADVISORY AREA...ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO ST. CLOUD TO ELK RIVER TO ANDOVER TO MENOMONIE TO EAU CLAIRE. MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028- 120315- /O.NEW.KMPX.FR.Y.0001.070912T0800Z-070912T1400Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX- DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 204 PM CDT TUE SEP 11 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. COLD CANADIAN HIGH PRESSURE WILL BUILD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FROM THE WEST TONIGHT. WINDS WILL BECOME LIGHT LATE THIS EVENING AND OVERNIGHT AND COMBINE WITH THE DRY AIRMASS TO ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S. AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE ADVISORY AREA...ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO ST. CLOUD TO ELK RIVER TO ANDOVER TO MENOMONIE TO EAU CLAIRE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MDB
2 follow-up statements
000 WWUS73 KMPX 120200 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 900 PM CDT TUE SEP 11 2007 ...FROST ADVISORY FOR MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT AND WEDNESDAY MORNING... .CANADIAN HIGH PRESSURE WILL SETTLE OVER MINNESOTA AND WESTERN WISCONSIN TONIGHT. LIGHT WINDS...COUPLED WITH CLEAR SKIES AND DRY AIR...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S BY DAYBREAK WEDNESDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT... ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028- 121000- /O.CON.KMPX.FR.Y.0001.070912T0800Z-070912T1400Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX- DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 900 PM CDT TUE SEP 11 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER MINNESOTA AND WESTERN WISCONSIN TONIGHT. LIGHT WINDS...COUPLED WITH CLEAR SKIES AND DRY AIR...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S BY DAYBREAK WEDNESDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT... ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RAH
000 WWUS73 KMPX 120839 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 AM CDT WED SEP 12 2007 ...FROST ADVISORY FOR MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING... .CANADIAN HIGH PRESSURE SETTLED IN ACROSS MINNESOTA AND WESTERN WISCONSIN OVERNIGHT. ATTENDANT LIGHT WINDS...CLEAR SKIES...AND DRY AIR WILL ALLOW TEMPERATURES TO CONTINUE FALLING INTO THE LOWER TO MIDDLE 30S THIS MORNING. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN OUTLYING AREAS...AND ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028- 121400- /O.CON.KMPX.FR.Y.0001.000000T0000Z-070912T1400Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX- DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 339 AM CDT WED SEP 12 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CANADIAN HIGH PRESSURE SETTLED IN ACROSS MINNESOTA AND WESTERN WISCONSIN OVERNIGHT. ATTENDANT LIGHT WINDS...CLEAR SKIES...AND DRY AIR WILL ALLOW TEMPERATURES TO CONTINUE FALLING INTO THE LOWER TO MIDDLE 30S THIS MORNING. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN OUTLYING AREAS...AND ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 11, 5:34 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Sep 11, 5:34 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT TUE SEP 11 2007 .DISCUSSION... ISSUED EARLIER AT 326 AM CDT... NEAR TERM WEATHER PROBLEMS ARE WIND AND TEMPERATURES. SURFACE FRONT MOVING THROUGH EAST CENTRAL MN AT THIS TIME. LINE OF -SHRA ASSOCIATED WITH THE FRONT...BUT SHOULD EXIT WC WISCONSIN BY 12Z. STRONG SHORT WAVE MOVING THROUGH MN...WITH DARKENING NOTED BEHIND TROUGH AXIS/VORT ON WATER VAPOR IMAGERY...DIGGING SOUTHEAST ACROSS THE AREA. MAY BE A BIT DEEPER/STRONGER THAN MODELS INDICATE. SHOULD SEE CAA SC MOVE ACROSS THE NORTHEAST CWA THIS MORNING...THEN MOVE OUT BY EVENING. STRONG NORTHWEST WINDS ASSOCIATED WITH TROUGH...SHOULD DIMINISH FROM WEST TO EAST BY LATE AFTERNOON/EARLY EVENING. WILL SEE SOME GUSTS AROUND 35 MPH ESPECIALLY LATE THIS MORNING ACROSS THE EASTERN AREA...AS BEST PRESSURE RISES MOVE THROUGH THE NORTHEAST. TEMPERATURES WILL BE TRICKY...WITH LITTLE RECOVERY EXPECTED AFTER 12Z OVER THE NORTHWEST CWA. STILL WILL MIX AND WITH SUNSHINE...LOWER 60S STILL POSSIBLE IN THE SOUTH. COLD...SURFACE HIGH MOVES INTO MINNESOTA TONIGHT. WITH LIGHT WINDS AND A CLEAR TO PARTLY CLOUDY SKY...TEMPERATURES SHOULD BE ABLE TO PLUMMET OVERNIGHT...ESPECIALLY OVER THE NORTHEAST CWA. SOME LOW- MID 30S LIKELY HERE BY EARLY WED MORNING. WILL MENTION PATCHY FROST THIS REGION AFTER MIDNIGHT. NEXT SYSTEM FAST ON ITS HEELS. 00Z GFS HAS TRENDED FRONT A LITTLE FASTER THAN PREVIOUS RUN. 00Z NAM IN LINE WITH 12Z GFS...12Z ECMWF AND 03Z SREF. WILL FOLLOW NAM MOVEMENT FOR NOW. THIS SHOULD RESULT IN STRONG WAA DEVELOPING WEDNESDAY NIGHT...WITH COLD FRONT MOVING INTO WC MN BY 12Z THU. STRONG MOISTURE TRANSPORT...THETA-E ADVECTION PATTERN AND SOME Q-VECTOR CONVERGENCE/FORCING MOVING THROUGH DURING THE NIGHT AS WELL. WILL HOLD ONTO 20 POPS NORTHEAST QUAD AFTER 06Z. MAY SEE TEMPERATURES SLOWLY RISE WEST...AS SOUTHERLY FLOW DEVELOPS AND SOME CLOUDS MOVE IN. FRONT WILL EXIT INTO WESTERN WISCONSIN AFTER 18Z THU...SO WILL CONTINUE TREND OF CHANCE POPS HERE INTO THE AFTERNOON. SHOULD SOME THUNDER ASSOCIATED WITH SYSTEM AS WELL...AS SOME SURFACE BASED CAPE NOTED AND QUITE UNSTABLE ALOFT AHEAD OF FRONT. NEXT SHOT AT FROST COMING FRIDAY NIGHT/SATURDAY MORNING AS ANOTHER LARGE SURFACE HIGH MOVES ACROSS THE NORTHERN PLAINS. INDICATIONS THEREAFTER IS A SLOW WARMING TREND AS RIDGING ALOFT BEGINS TO DEVELOP BY EARLY NEXT WEEK. && .AVIAITION.../12Z TAF ISSUANCE/ CDFNT HAD MOVED THROUGH MOST OF TAF SITES BY 12Z THIS MORNING. PRES FALL AND RISE COUPLET WAS OVER THE UPPER MIDWEST THIS MORNING. WATER VAPOR IMAGERY SHOWED A DRY PUNCH...MOVING INTO CNTRL MN AND WESTERN GREAT LAKES. SFC WINDS WERE ALREADY BLOWING AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH AT KPKD OR JUST NORTH OF OUR NORTHERN TAF SITES. WINDS ARE EXPECTED TO INCREASE OVER THE UPPER MIDWEST BEFORE NOON. SKIES HAD MOMENTARILY CLEARED...BUT SHOULD CLOUD OVER AS COLD AIR STRATOCUMULUS CLOUDS BETWEEN 3000-5000 FEET AGL SPILL SOUTHEAST OVER INTO KMSP AND SATELLITES AIRPORTS...KSTC...KRNH AND KEAU THIS MRNG. CLOUDS EXPECTED TO BREAKUP OR BECOME SCATTERED AS DRIER AIR QUICKLY FILTER OVER THE UPPER MIDWEST. SFC WNDS DIMINISHING THIS AFTERNOON. SKIES BECOMING MOSTLY CLEAR. SOME PATCHY FOG OR RADIATIONAL FOG FORMING AT KSTC...KRNH AND KEAU DURING THE OVERNIGHT AND EARLY WEDNESDAY MORNING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/DWE
Hazardous weather outlook, Sep 11, 3:54 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CDT TUE SEP 11 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 354 AM CDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE OVER PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT...AS A COLD HIGH PRESSURE AREA SETTLES OVER THE AREA. AREAS MOST PRONE TO FROST WOULD BE EAST OF A LINE FROM ST CLOUD AND LITTLE FALLS...TO ANOKA...NEW RICHMOND AND EAU CLAIRE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA LATE THURSDAY. A COLD HIGH PRESSURE AREA WILL SETTLE OVER MINNESOTA FRIDAY NIGHT WITH A CHANCE OF FROST OVER A WIDER AREA BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Minnesota, 2007Frost Advisories in Wisconsin, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.